Alert archive / Pennsylvania / River Flood Warnings in 2009
River Flood Warning 1, NWS State College, PA
NWS State College, PA issued this river flood warning at Mar 9, 2009, 6:57 AM EDT for Elk County, Pennsylvania. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2009, 6:57 AM EDT (10:57 UTC)
- Expired
- Mar 9, 2009, 2:58 PM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
County Elk County, PA
The radar
The State College radar (KCCX), 78 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clarion River at Johnsonburg (JHNP1). The gauge peaked at 7.82 ft at Mar 9, 2009, 7:00 AM EDT.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03028500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:10 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 9, 5:10 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 510 AM EDT MON MAR 9 2009 .SYNOPSIS... A SHARP COLD FRONT WILL SWEEP EAST ACROSS THE COMMONWEALTH THIS MORNING...WITH STRONG WESTERLY WINDS DEVELOPING IN ITS WAKE. THE GUSTY WINDS WILL GRADUALLY SUBSIDE TONIGHT AS HIGH PRESSURE MOVES IN FROM THE WEST. THE HIGH WILL LIFT NORTHEAST ON TUESDAY...YIELDING TO A DEVELOPING WEST-EAST FRONTAL SYSTEM STRETCHING ACROSS THE MID MISSISSIPPI AND OHIO VALLEY. THIS SYSTEM WILL BRING PERIODS OF RAIN THROUGH MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... A SHARP COLD FRONT...ASSOC WITH AN OCLD LOW MOVG INTO WRN NY STATE...WILL CONTINUE TO SWEEP EWD ACROSS CENTRAL PENN THIS MORNING. 6HR SFC PRESSURE RISES OF 6-9MB COMBINED WITH STG CAA WILL AID IN MIXING DOWN +1-2SD ABOVE NORMAL WLY /+U/ 850MB WINDS /40-50KTS PER THE NAM/. WILL CONTINUE WIND ADVY FOR THE ENTIRE CWA...ALTHOUGH FEEL THAT THE STRONGEST WIND GUSTS WILL BE CONCENTRATED ACROSS THE SCENT MTNS/LAUREL HIGHLANDS...THEN SPREAD EWD INTO THE LWR SUSQ VLY SHORTLY AFTER SUNRISE. HAVE TWEAKED THE TIMING OF THE WIND ADVY TO BETTER REFLECT CURRENT FROPA POSITION AND SUBSEQUENT EWD MOVEMENT. STRONG MID/UPPER LVL FORCING ALONG WITH ELEVATED INSTABILITY CONTINUES TO PRODUCE SCT SHRA/ISOLD TSRA AHEAD OF THE FNT...BUT EXPECT THIS ACTIVITY WEAKEN AND EXIT THE CWA AROUND 12Z. THE AREA WILL TRANSITION TO A BLUSTERY POST- FRONTAL REGIME BEHIND THE FRONT BY THIS AFTN...WITH SOME OCNL UPSLOPE RAIN OR SNOW SHOWERS PSBL ACROSS THE WESTERN ALLEGHENIES. A SECONDARY LOW WILL DEVELOP OFF THE MID ATLC COAST LATER TODAY...AND MAY KEEP THE WINDS GUSTY ACROSS THE SERN ZONES THROUGH THIS EVE. WINDS WILL GRADUALLY SUBSIDE TONIGHT AS HIGH PRESSURE QUICKLY MOVES OVERHEAD...REACHING NEW ENGLAND BY EARLY TUE MORNING. EXPECT MID AND HIGH LEVEL CLOUDS TO BE ON THE INCREASE AFTER MIDNIGHT IN ADVANCE OF A WARM FRONT SURGING NEWD THROUGH THE OH VLY. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... MODELS SHOW A SIMILAR SYNOPTIC SET-UP TAKING SHAPE AGAIN FROM THE NATIONS MIDSECTION EWD THROUGH THE OH VLY AND INTO THE NORTHEAST...AS A VIGOROUS S/WV EJECTS NEWD THROUGH THE PLAINS AND INTO THE WRN GRT LKS BY TUE NIGHT. AN ACTIVE WARM FRONT WILL LIFT NWD FROM THE MID SOUTH AND INTO THE OH VLY DURING THE DAY TUESDAY. DEEP SWLY FLOW ORIGINATING FROM THE GOMEX WILL TRANSPORT HI PW AIR OVERTOP THE E-W ORIENTED BAROCLINIC ZONE...RESULTING IN MOD TO HVY RNFL FROM THE UPR OH VLY/LWR GRT LKS EWD ACROSS NCENT PA. SREF IS SHOWING LO LVL MSTR FLUX AND PWS ANOMS SEVERAL SD ABOVE NORMAL IN THIS AREA. 24HR QPF /THRU 12Z WED/ PLACES ANOTHER THREE QUARTERS TO AN INCH ACROSS THE UPPER/LOWER ALLEGHENY BASIN INTO NRN PORTIONS OF THE WEST BRANCH SUSQ BASIN. THE LO LVL BNDRY WILL LIFT SLOWLY TO THE NORTH TUE NGT...BCMG ORIENTED IN A MORE SW-NE FASHION...AS A DEEP CYCLONE MOVES ACROSS THE MID MS VLY AND INTO THE UPR GRT LKS BY 12Z WED. A POWERFUL TRAILING CLD FNT WILL PLOW ACROSS THE REGION WED PRODUCING ADDNL LGT/MOD RNFL. MUCH COOLER TEMPS ARE ANTICIPATED ON TUE DUE TO CAD...BUT TEMPS SHOULD REBOUND INTO WED AHEAD OF THE FRONT. MUCH COLDER AIR WILL MOVE INTO THE REGION IN THE WAKE OF THE MID WEEK FROPA...WITH TEMPS FALLING SEVERAL DEGS BLW NORMAL TO ROUND OUT THE WORK WEEK. HOWEVER...IT WILL BE A DRY SECOND HALF OF THE WEEK COURTESY OF A STG ANTICYCLONE EXTENDING EWD FROM THE UPPER PLAINS. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... MODERATING TEMPS AND MAINLY DRY CONDS WILL PERSIST INTO THE WEEKEND. MDLS INDICATE A SPLIT FLOW ACROSS THE CONUS WITH AN ACTIVE SRN STREAM. MADE NO SIG CHANGES TO THE PREVIOUS FCST BEYOND THUR. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... COLD FRONT PROGRESSING ACROSS CENTRAL PA EARLY THIS MORNING WILL EXIT TO THE EAST BY SUNRISE. STEADIEST RAIN HAS MOVED EAST...BUT INSTABILITY BEHIND THE FRONT IN THE DRY SLOT WILL KEEP SCATTERED SHOWERS IN THE FORECAST THROUGH MID MORNING...AND EVEN SOME RUMBLES OF THUNDER IN THE NORTHERN TIER. BIGGER STORY WILL BE THE WIND SHIFT TO THE SW/W AND ASSOCIATED INCREASE IN WIND SPEEDS. THIS ALREADY STARTING IN W PA...AND WILL SPREAD ACROSS THE STATE THROUGH 12Z. SFC WIND SPEEDS WILL BE IN THE 15-25 MPH RANGE WITH GUSTS UP TO 40 MPH. WIND SPEEDS WILL BE A BIT LIGHTER ALONG THE NORTHERN TIER. MOST LOCATIONS WILL REMAIN VFR TODAY...BUT KBFD/KJST WILL SEE MVFR CIGS RETURN FOR SEVERAL HOURS MAINLY THIS MORNING. WINDS DIMINISH QUICKLY BY EARLY EVENING AS GRADIENT WEAKENS AND HIGH PRESSURE BUILDS IN. NEXT SYSTEM ARRIVES QUICKLY ON TUESDAY BRINGING POTENTIAL FOR REDUCTIONS IN CIGS/VSBYS WITH A SWATH OF RAIN LASTING INTO WED. THU AND FRI...HIGH PRESSURE BUILDS IN AT THE SURFACE WITH ZONAL FLOW ALOFT...SO VFR CONDS WITH GOOD FLYING CONDITIONS. && .HYDROLOGY... RAINFALL BRINGING RISES IN SOME AREA CREEKS AND RIVERS. WILLIAMSPORT EXPECTED TO GO ABOVE CAUTION STAGE DURING THE MID AFTERNOON. CEDAR RUN ON PINE CREEK WILL APPROACH CAUTION STAGE THIS MORNING. RIDGWAY AND JOHNSONBURG ON THE CLARION RIVER ARE ABOVE CAUTION STAGE EARLY THIS MORNING...BUT SHOULD BE STEADY OR SLOWLY FALLING. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON FOR PAZ027-028-036-037-041-042-046-049>053-056>059- 063>066. WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR PAZ004>006- 010>012-017>019-024>026-033>035-045. && SYNOPSIS...STEINBUGL NEAR TERM...STEINBUGL SHORT TERM...STEINBUGL LONG TERM...STEINBUGL/GARTNER AVIATION...RXR HYDROLOGY...RXR
Hazardous weather outlook, Mar 9, 3:26 AM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 326 AM EDT MON MAR 9 2009 PAZ004>006-010>012-017>019-024>026-033>035-045-100730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-FULTON-SOUTHERN CLINTON- 326 AM EDT MON MAR 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ027-028-036-037-041-042-046-049>053-056>059-063>066-100730- MIFFLIN-JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 326 AM EDT MON MAR 9 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STEINBUGL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:36 AM EDT | Areal Flood Advisory | CTP | Cameron, Elk, McKean, Warren | 3 hr |
| Mar 9, 6:57 AM EDT | River Flood Warning | CTP | Elk | 4 hr |
Nearby
River Flood Warnings in Pennsylvania, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.